Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jul 11, 2010, 2:33 PM CDT for Miller County, Missouri. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2010, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 11, 2010, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Miller County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:35 PM CDT | HAIL 1.75 | 3 Nw Tuscumbia, MO | WINDOWS BROKEN OUT OF VEHICLES AND HOMES ALONG HIGHWAY 52. ROOFS ALSO DAMAGED WITH HOLES IN SIDING. TIME ESTIMATED. |
| Jul 11, 2:45 PM CDT | HAIL 1.75 | Tuscumbia, MO | SHERIFF DISPATCH REPORTS 1 AND 3/4 INCH HAIL. |
| Jul 11, 2:45 PM CDT | HAIL 1.75 | Tuscumbia, MO | SHERRIFF DISP REPORTS 1 AND 3/4 INCH HAIL. |
| Jul 11, 3:15 PM CDT | TSTM WND DMG | Lake Ozark, MO | ROOF OFF OF BUSINESS ON BUSINESS 54 JUST WEST OF DAM. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 10:07 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 11, 12:17 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
162
WFUS53 KSGF 111933
TORSGF
MOC131-112015-
/O.NEW.KSGF.TO.W.0027.100711T1933Z-100711T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT SUN JUL 11 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 315 PM CDT.
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR LAKELAND...OR 7 MILES NORTH OF OSAGE BEACH...MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...LAKE OZARK...
LAKELAND...LAKEVIEW...MARYS HOME...SAINT ELIZABETH...TUSCUMBIA AND
ULMAN.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3833 9221 3809 9232 3819 9264 3821 9265
3822 9269 3822 9270 3827 9270 3834 9268
TIME...MOT...LOC 1933Z 281DEG 18KT 3825 9262
$$
HATCH1 follow-up statement
907 WWUS53 KSGF 111952 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT SUN JUL 11 2010 MOC131-112015- /O.CON.KSGF.TO.W.0027.000000T0000Z-100711T2015Z/ MILLER MO- 252 PM CDT SUN JUL 11 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL MILLER COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR TUSCUMBIA...OR 9 MILES NORTHEAST OF OSAGE BEACH...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE MARYS HOME...SAINT ELIZABETH...TUSCUMBIA AND ULMAN. OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK. GOLF BALL SIZE HAIL WAS REPORTED IN TUSCUMBIA AT 245 PM. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3809 9232 3817 9258 3834 9246 3833 9221 TIME...MOT...LOC 1951Z 280DEG 25KT 3822 9245 $$ HATCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:20 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 2:20 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT SUN JUL 11 2010 .DISCUSSION... ...MESOSCALE UPDATE... INITIALLY DISCRETE CELLS STARTING TO FORM INTO AN MCS OVER WEST CENTRAL AND CENTRAL MISSOURI AS OF 19Z. STILL SEEING SOME ROTATION WITHIN A COUPLE OF THESE CELLS. CELL OVER HENRY COUNTY IN WEST CENTRAL MO STARTING TO BOW AND ACCELERATE EAST-SOUTHEAST AND HAS A HISTORY OF PRODUCING DAMAGING WIND. NEW 18Z SOUNDING FROM SGF SHOWS 3600+ J/KG CAPES. WOULD EXPECT CURRENT TREND TO COUNTINUE WITH AN ESE MOVEMENT AND POSSIBLE CONTINUED ACCELERATION WITH FORWARD PROPAGATING CORFIDI VECTORS HEADING ESE. THIS WOULD KEEP THE MAIN SEVERE THREAT WITH THIS MCS MAINLY EAST OF AN OSCEOLA TO BRANSON LINE THIS AFTERNOON. LINDENBERG SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... UPPER LEVEL SHORTWAVE CURRENTLY PUSHING THROUGH NORTHERN KANSAS AND MISSOURI CONTINUES TO INTERACT WITH AN INCREASING UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORM ACTIVITY OVER SOUTHERN MISSOURI WITH SEVERE STORMS FURTHER NORTH ACROSS CENTRAL MO. DECENT JET MAX THIS FAR SOUTH FOR THIS TIME OF YEAR WAS HELPING IN 0-6KM SHEAR VALUES OF 40-50KTS OVER NORTHERN PART OF CWA AND WHEN COMBINED WITH CAPES OF 3000-4000 J/KG WILL CONTINUE THE SEVERE WEATHER RISK OVER WEST CENTRAL AND CENTRAL MO THROUGH THE AFTERNOON AND LIKELY INTO THE EVENING HOURS. STILL HAVE NOT SEEN ANY DEVELOPMENT IN THE SOUTHWEST PART OF THE CWA BUT STILL VERY UNSTABLE AND WOULD NOT BE SURPRISED TO SEE ADDITIONAL DEVLEOPMENT LATER IN THE AFTERNOON. MODELS AS EXPECTED HAVE DIFFERING SOLUTIONS WITH ALL OF THE MESOSCALE FEATURES BUT COULD SEE ADDITIONAL DEVELOPMENT MONDAY INTO MONDAY NIGHT...DEPENDING ON WHERE THE EFFECTIVE SURFACE BOUNDARIES SET UP. BETTER CHANCES FOR CONVECTIVE DEVELOPMENT LOOK TO BE ACROSS THE SOUTHERN CWA MONDAY INTO MONDAY NIGHT. ANOTHER STRONG UPPER LEVEL WAVE WILL SHIFT SOUTHEAST INTO THE AREA MONDAY NIGHT FROM THE SOUTHWEST WHICH SHOULD PUSH THE MAIN AREA OF CONVECTION EAST OF THE AREA BY MIDDAY TUESDAY. LINDENBERG LONG TERM (WEDNESDAY THROUGH SUNDAY)... UPPER LEVEL RIDGE WILL BE ACROSS THE CENTRAL AND SOUTHERN PLAINS INTO THE MID AND LOWER MISSISSIPPI VALLEY REGIONS AT THE START OF THE EXTENDED PERIOD. A STRONG UPPER LEVEL WAVE IN THE NORTHERN STREAM FLOW ACROSS THE NORTHERN PLAINS WILL TRACK EAST INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT ALLOWING FOR A FLATTENING OF THE UPPER RIDGE AND A SURFACE FRONT TO TRACK INTO THE FORECAST AREA ON THURSDAY. HAVE LOW POPS GOING FOR WEDNESDAY DAY NIGHT IN THE NORTHWEST CWA AND CWA WIDE ON THURSDAY AS THE FRONT WASHES OUT OVER THE AREA. MAIN STORM TRACK FOR THE REMAINDER OF THE FORECAST PERIOD WILL REMAIN ACROSS THE NORTHERN CONUS AND HAVE KEPT PRECIPITATION OUT OF THE FORECAST FOR NOW. LINDENBERG && .AVIATION... FOR THE 18Z TAF PACKAGE...HAVE INCLUDED VICINITY THUNDER THROUGH THE AFTERNOON AT ALL AIRPORTS AND USED TEMPO GROUPS TO HIGHLIGHT MOST LIKELY TIMING OF STORMS FROM MID TO LATE AFTERNOON AS AIR MASS OVER THE REGION BECOMES MODERATELY TO HIGHLY UNSTABLE. HAVE KEPT WIND PREDOMINANTLY FROM THE SOUTH THROUGH THE FORECAST PERIOD BUT WOULD CAUTION THAT YOU COULD SEE A TEMPORARY SHIFT TO THE NORTH OR WEST NEAR STORMS. HAVE MAINTAINED MENTION OF LOW LEVEL JET FOR TONIGHT WITH TEMPO GROUPS FOR FOG AND STRATUS FROM AROUND 09-12Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 11:54 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1154 AM CDT SUN JUL 11 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1154 AM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT THREAT FOR DAMAGING WIND GUSTS TO 70 MPH. ELEVATED THREAT FOR HAIL TO THE SIZE OF QUARTERS. ELEVATED LIGHTNING THREAT. LIMITED THREAT FOR TORNADOES. LIMITED FLOODING THREAT. AREAS AFFECTED AND TIMING... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE BEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON THROUGH THE EVENING DISCUSSION... STRONG TO SEVERE STORMS NORTH AND WEST OF THE AREA WILL TRACK EAST SOUTHEAST INTO THE AREA THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO THREAT ALSO EXISTS. WHILE THE ENTIRE AREA HAS THE POTENTIAL OF SEVERE STORMS THIS AFTERNOON AND EVENING...THE INITIAL SEVERE WEATHER RISK WILL AFFECT AREAS OF WEST CENTRAL INTO CENTRAL MISSOURI EARLY THIS AFTERNOON. IN ADDITION TO THE POTENTIAL OF SEVERE STORMS...HEAVY RAIN WILL LIKELY ACCOMPANY THESE STORMS...AND SHOULD MULTIPLE THUNDERSTORMS MOVE OVER THE SAME AREA...A LOCALIZED FLOODING THREAT WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AN ELEVATED TO SIGNIFICANT RISK OF THUNDERSTORMS ONCE AGAIN ON MONDAY AND MONDAY NIGHT...AS WELL AS A THREAT FOR FLOODING. HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES ON WEDNESDAY AND BETWEEN 95 AND 100 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON WITH THE POTENTIAL OF SPOTTERS BEING NEEDED FURTHER SOUTH BY LATE AFTERNOON INTO THE EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 11, 2:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND GST 4 NNW VERSAILLES 38.48N 92.87W
07/11/2010 E60 MPH MORGAN MO LAW ENFORCEMENT
COUNTY SHERRIFF REPORTS 60 MPH WIND GUST AND DIME SIZE
HAIL AT INTERSECTION OF HWY BB AND HWY D NW OF
VERSAILLES.
&&
JCOLUCCILocal storm report, Jul 11, 2:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 6 NNE STOVER 38.52N 92.95W
07/11/2010 E0.50 INCH MORGAN MO LAW ENFORCEMENT
MORGAN COUNTY SHERRIFF REPORTS HALF INCH HAIL AT
INTERSECTION OF HWY BB AND HWY N.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 52 min |
| Jul 11, 1:36 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 54 min |
| Jul 11, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 50 min |
| Jul 11, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 58 min |
| Jul 11, 2:27 PM CDT | Tornado Warning | SGF | Benton, Morgan | 34 min |
| Jul 11, 2:29 PM CDT | Tornado Warning | SGF | Benton | 35 min |
| Jul 11, 2:41 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 11, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 1 more | 50 min |
| Jul 11, 3:10 PM CDT | Tornado Warning | SGF | Camden | 25 min |
| Jul 11, 3:17 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 43 min |
| Jul 11, 3:23 PM CDT | Tornado Warning | SGF | Maries, Miller | 39 min |
| Jul 11, 3:31 PM CDT | Tornado Warning | SGF | Camden, Laclede, Pulaski | 44 min |
| Jul 11, 3:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 38 min |
| Jul 11, 3:52 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 23 min |
| Jul 11, 3:55 PM CDT | Tornado Warning | SGF | Maries, Phelps | 35 min |
| Jul 11, 4:06 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Pulaski | 6 hr |
| Jul 11, 4:12 PM CDT | Tornado Warning | SGF | Phelps | 13 min |
| Jul 11, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Texas, Webster, Wright | 60 min |
| Jul 11, 4:21 PM CDT | Tornado Warning | SGF | Phelps | 24 min |
| Jul 11, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 47 min |
| Jul 11, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas, Wright | 59 min |
| Jul 11, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 63 min |
| Jul 11, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 52 min |
| Jul 11, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 44 min |
| Jul 11, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 38 min |
| Jul 11, 5:57 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dallas, Hickory, Laclede and 5 more | 6 hr |
| Jul 11, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Jul 11, 6:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 34 min |
| Jul 11, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.